Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Representable idempotent commutative residuated lattices


Author: J. G. Raftery
Journal: Trans. Amer. Math. Soc. 359 (2007), 4405-4427
MSC (2000): Primary 03B47, 03G25, 06D99, 06F05, 08A50, 08C15
Published electronically: March 20, 2007
MathSciNet review: 2309191
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that the variety of representable idempotent commutative residuated lattices is locally finite. The $ n$-generated subdirectly irreducible algebras in this variety are shown to have at most $ 3n+1$ elements each. A constructive characterization of the subdirectly irreducible algebras is provided, with some applications. The main result implies that every finitely based extension of positive relevance logic containing the mingle and Gödel-Dummett axioms has a solvable deducibility problem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03B47, 03G25, 06D99, 06F05, 08A50, 08C15

Retrieve articles in all journals with MSC (2000): 03B47, 03G25, 06D99, 06F05, 08A50, 08C15


Additional Information

J. G. Raftery
Affiliation: School of Mathematical Sciences, University of KwaZulu-Natal, Durban 4001, South Africa
Email: raftery@ukzn.ac.za

DOI: http://dx.doi.org/10.1090/S0002-9947-07-04235-3
Keywords: Locally finite variety, residuation, residuated lattice, representable, idempotent, Sugihara monoid, relative Stone algebra, relevance logic, mingle.
Received by editor(s): September 25, 2005
Published electronically: March 20, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.